MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter is giving low blood pressure readings and is off by 20 points, and also is giving an nibp error.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr part 803.56 if additional information becomes available.The following devices were being used in conjunction with the transmitter.Central nurses station (cns) however the user did not know the model and serial number of the cns that was being used with this particular transmitter.
 
Event or Problem Description
The customer reported that the transmitter is giving low blood pressure readings and is off by 20 points, and also is giving an nibp error.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the transmitter was giving low blood pressure readings and was off by 20 points.Additionally, the device was giving an nibp error.No patient harm was reported.Service requested / performed: troubleshooting: an exchange unit was shipped to the customer on (b)(6) 2019 to resolve the issue.On 01/07/2022, the reported device was cleaned and decontaminated by nihon kohden repair center (nk rc).No physical damage was noticed.Upon rc evaluation, the reported problem could not be duplicated.Investigation summary: the root cause of the issue could not be determined as the nk rc was not able to duplicate the issue upon evaluation.Per the zm-541pa operator's manual, possible causes of displayed abnormal nibp measurements are: · incorrect cuff size.· incorrect cuff placement.· movement of the patient or the cuff during measurements.The reported issue does not require further investigation through capa process since the issue could not be duplicated on rc evaluation.The device was performing as intended.Also, the cns manufacturer's hazard analysis determined the residual risk of inconsistent readings between the transmitter and the monitor to be acceptable.The following fields contain no information (ni), as attempts to obtain information were made, but not provided: a2 - a6 additional device information: d10 concomitant medical device: the following device was used in conjunction with the transmitter: cns: model #: ni.Serial #: ni.Additional information: b4 date of this report.D9 device available for evaluation? g3 date received by manufacturer.G6 type of report.H2 if follow-up, what type? h3 device evaluated by manufacturer? h6 event problem and evaluation codes.H10 additional manufacturer narrative.Corrected information: b6 relevant tests/laboratory data: replaced the description of the event with "na" as that information is not relevant to this field.
 
Event or Problem Description

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-1 tajino
tokyo, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key8741169
Report Number8030229-2019-00249
Device Sequence Number14027471
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
Report Date (Section F) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/06/2019
Device Age65 MO
Event Location Hospital
Date Report to Manufacturer06/27/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS; CNS
Patient SexUnknown
Date Report Sent to FDA06/27/2019